Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 272, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2011, 9:44 PM CDT for 4 counties in Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 9:44 PM CDT (02:44 UTC)
- Expired
- Jun 28, 2011, 10:25 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Gregg County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:00 PM CDT | TSTM WND DMG | New London, TX | LARGE TREE DOWN BLOCKING HIGHWAY 323 NEAR CR 1513. |
| Jun 28, 10:30 PM CDT | TSTM WND DMG | 3 S Henderson, TX | *** 1 FATAL *** AN 83 YEAR OLD MAN WAS TRAVELING NORTHBOUND ON FM 225 A HALF MILE NORTH OF CR 438 WHEN HIS VEHICLE STUCK A DOWNED TREE. HE WAS TAKEN TO A LOCAL HOSPITAL WHERE HE LATER DIED FROM HIS INJURIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 7:40 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
599
WUUS54 KSHV 290244
SVRSHV
TXC073-183-401-423-290345-
/O.NEW.KSHV.SV.W.0272.110629T0244Z-110629T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHEROKEE COUNTY IN NORTHEAST TEXAS...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
SOUTHEASTERN SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 1045 PM CDT
* AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WHITEHOUSE TO OVERTON TO KILGORE...OR ALONG A LINE EXTENDING
FROM WHITEHOUSE TO 11 MILES SOUTHWEST OF KILGORE TO KILGORE...AND
MOVING SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARP...NEW LONDON...TROUP...TURNERTOWN...JOINERVILLE...MOUNT
SELMAN...MIXON...PINEHILL...PONTA...NEW SALEM AND MINDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS WOOD...NORTHERN SMITH...AND UPSHUR COUNTIES. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3236 9536 3248 9504 3264 9475 3256 9469
3243 9471 3240 9465 3240 9460 3237 9458
3192 9460 3180 9522
TIME...MOT...LOC 0243Z 345DEG 20KT 3221 9527 3228 9502
3237 9481
$$
151 follow-up statement
944
WWUS54 KSHV 290325
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CDT TUE JUN 28 2011
TXC073-183-401-423-290332-
/O.CAN.KSHV.SV.W.0272.000000T0000Z-110629T0345Z/
GREGG TX-RUSK TX-SMITH TX-CHEROKEE TX-
1025 PM CDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE...SMITH...RUSK AND
GREGG COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT PRODUCED WIDESPREAD WIND DAMAGE ACROSS
NORTHEAST TEXAS THIS AFTERNOON AND EVENING HAVE WEAKENED AND WERE NO
LONGER SEVERE. HOWEVER...BRIEF HEAVY RAINFALL AND GUSTY WINDS TO 35
MPH WILL REMAIN POSSIBLE FOR THE NEXT 20 MINUTES ACROSS NORTHERN
RUSK COUNTY NORTH OF HENDERSON AS THE LAST REMAINING STORM CONTINUES
TO RAIN ITSELF OUT.
LAT...LON 3236 9536 3248 9504 3264 9475 3256 9469
3243 9471 3240 9465 3240 9460 3237 9458
3192 9460 3180 9522
TIME...MOT...LOC 0322Z 345DEG 20KT 3200 9521 3207 9496
3216 9475
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:20 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 28, 8:20 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 820 PM CDT TUE JUN 28 2011 .DISCUSSION... HAVE MADE CHANGES TO THE ZONES TO REMOVE THE SEVERE THUNDERSTORM WATCH NUMBER 571 AND ADD OTHER ZONES IN SEVERE THUNDERSTORM WATCH NUMBER 573. ADJUSTED THE CHANCE OF SHOWERS AND THUNDERSTORMS UP WHERE THE WATCH AND CURRENT CONVECTION DEVELOPMENT AND IN WAKE OF THE ONGOING ACTIVITY. FOR PARTS OF SOUTHEAST OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND A SMALL PART OF NORTHEAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA...LOWERED THE OVERNIGHT LOWS FOR AFFECTS OF OUTFLOW BOUNDARIES. THIS UPDATE WILL SERVE AS THE NORMAL 930 PM ISSUANCE. WILL UPDATE AGAIN FOR THE ENDING OF THE SEVERE THUNDERSTORM WATCH NUMBER 573 EXPIRES. /06/ && .AVIATION... A CONVECTIVE COMPLEX MOVING SOUTHWARD FROM SOUTHEAST OKLAHOMA INTO NORTHEAST TEXAS WILL CONTINUE TO CREATE HAZARDOUS FLIGHT CONDITIONS THROUGH 03Z. EXPECT WIND GUSTS TO 50 KTS AND EXTREME TURBULENCE VICINITY OF THUNDERSTORMS. OUTSIDE OF CONVECTIVE AREAS...FLIGHT CONDITIONS MAINLY VFR THROUGH THE NEXT 24 HOURS. EXCEPTION MAY BE AREAS OF MVFR CIGS ACROSS DEEP EAST TEXAS BETWEEN 10Z AND 14Z. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN WEDNESDAY AFTER 18Z ACROSS NORTHEAST TEXAS...SOUTHWEST ARKANSAS INTO NORTH CENTRAL LOUISIANA. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 99 76 99 75 / 20 10 10 10 10 MLU 75 98 76 99 73 / 30 20 10 10 10 DEQ 72 97 74 98 74 / 30 20 10 10 10 TXK 73 98 75 98 75 / 30 20 10 10 10 ELD 73 96 74 99 73 / 30 20 10 10 10 TYR 75 99 76 99 76 / 30 10 10 10 10 GGG 75 99 76 99 76 / 30 10 10 10 10 LFK 75 99 75 98 74 / 20 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/14
Hazardous weather outlook, Jun 28, 12:15 PM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT TUE JUN 28 2011 ARZ060-061-071>073-291100- COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION AR- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS THIS AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE VERY WARM HEAT INDEX READINGS THROUGH THE END OF THE WORK WEEK...WITH THE HEAT INDEX TEMPERATURE NEAR 105 EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ARZ050-051-059-070-LAZ001>006-010>014-018>022-OKZ077-TXZ096-097- 108>112-124>126-138-291100- BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CLAIBORNE-DE SOTO- FRANKLIN-GRANT-HARRISON-HOWARD-JACKSON-LA SALLE-LINCOLN-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NATCHITOCHES-OUACHITA-RED RIVER LA- RED RIVER TX-SEVIER-TITUS-UNION LA-UPSHUR-WEBSTER-WINN-WOOD- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS AND INTO NORTH LOUISIANA...AND EXTREME NORTHEAST TEXAS THIS AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON. TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 102 TO 106 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LAZ017-TXZ136-137-149>153-165>167-291100- ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-SMITH- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 102 TO 106 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 03
In the hours before
Local storm report, Jun 28, 8:29 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG PITTSBURG 33.00N 94.97W
06/28/2011 CAMP TX EMERGENCY MNGR
TREES DOWN NEAR BROACH AND ELM STREET. A FENCE WAS BLOWN
DOWN AS WELL.
&&
15Local storm report, Jun 28, 8:37 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 10 NW GILMER 32.83N 95.07W
06/28/2011 UPSHUR TX FIRE DEPT/RESCUE
NUMEROUS TREES HAVE BEEN BLOWN DOWN ACROSS WESTERN AND
NORTHWEST UPSHUR COUNTY.
&&
15Local storm report, Jun 28, 8:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG HAINESVILLE 32.72N 95.37W
06/28/2011 WOOD TX FIRE DEPT/RESCUE
TREES BLOWN DOWN IN HAINESVILLE.
&&
15Local storm report, Jun 28, 9:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG RED SPRINGS 32.53N 95.27W
06/28/2011 SMITH TX EMERGENCY MNGR
TREES DOWN NEAR HIGHWAY 14 NEAR THE RED SPRINGS
COMMUNITY.
&&
15Local storm report, Jun 28, 9:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST TYLER 32.33N 95.30W
06/28/2011 M55 MPH SMITH TX BROADCAST MEDIA
MEASURED AT THE UT HEALTH SCIENCE CENTER.
&&
15Local storm report, Jun 28, 9:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG BIG SANDY 32.59N 95.11W
06/28/2011 UPSHUR TX FIRE DEPT/RESCUE
A LARGE TREE WAS DOWNED ONTO A HOME ON TYLER STREET IN
BIG SANDY. THE OCCUPANTS ARE TRAPPED. FIRE DEPARTMENT ON
SCENE. NUMEROUS POWER LINES ARE ALSO DOWN ACROSS THE
CITY.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:15 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Marion, Morris, Titus and 1 more | 60 min |
| Jun 28, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 57 min |
| Jun 28, 8:09 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Smith, Upshur, Wood | 66 min |
| Jun 28, 8:46 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Rusk, Smith | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.